Alert archive / Texas / Small Craft Advisories in 2019
Small Craft Advisory 21, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Mar 15, 2019, 1:19 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2019, 1:19 PM CDT (18:19 UTC)
- Expired
- Mar 15, 2019, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
127 WHUS74 KCRP 151819 AAA MWWCRP URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Corpus Christi TX 119 PM CDT Fri Mar 15 2019 ...STRONG NORTH TO NORTHEAST WIND AND HAZARDOUS SEAS THIS AFTERNOON AND TONIGHT ACROSS THE MIDDLE TEXAS COASTAL WATERS... .Strong offshore flow will continue across the coastal waters, and over the southern bays, this afternoon, as surface high pressure builds over the region and surface low pressure persists near the Bay of Campeche. Conditions are expected to improve over the nearshore coastal waters this evening. Hazardous wind and seas will persist over the offshore coastal waters tonight. GMZ230-152100- /O.EXP.KCRP.SC.Y.0020.000000T0000Z-190315T1800Z/ /O.NEW.KCRP.SC.Y.0021.190315T1819Z-190315T2100Z/ Bays and Waterways from Baffin Bay to Port Aransas- 119 PM CDT Fri Mar 15 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... The National Weather Service in Corpus Christi has issued a Small Craft Advisory, which is in effect until 4 PM CDT this afternoon. * WINDS...Northeast wind around 20 knots. * WAVES/SEAS...Bays choppy to rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ235-151930- /O.EXP.KCRP.SC.Y.0020.000000T0000Z-190315T1800Z/ Bays and Waterways from Port Aransas to Port O'Connor- 119 PM CDT Fri Mar 15 2019 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have fallen below Small Craft Advisory criterion this afternoon. However, mariners in small craft are still urged to use caution owing to northeast wind 15 to 20 knots. $$ GMZ270-275-160230- /O.CON.KCRP.SC.Y.0020.000000T0000Z-190316T1200Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 119 PM CDT Fri Mar 15 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WINDS...Northeast 25 to 30 knots with gusts near gale force this afternoon becoming 20 to 25 knots tonight. * WAVES/SEAS...Seas 8 to 10 feet subsiding to 7 to 9 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ250-255-160000- /O.CON.KCRP.SC.Y.0020.000000T0000Z-190316T0000Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 119 PM CDT Fri Mar 15 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...Northeast wind 20 to 25 knots this afternoon. * WAVES/SEAS...Seas 6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ 87
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 15, 6:34 AM CDT, 6 hours 45 minutes earlier.
Area forecast discussion, Mar 15, 6:34 AM CDT, 6 hours 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
634 AM CDT Fri Mar 15 2019
.DISCUSSION...Updated forecast for the near shore marine to
include mention of slight chance of thunderstorms this morning.
See Aviation section for 12Z TAFs.
&&
.AVIATION...VFR conditions are expected to continue through the
period. Mid level clouds will continue to increase through the day.
Reinforcing high pressure has arrived early this morning with
gusty north-northeast winds over the coastal plains. The winds
will gradually subside by the afternoon. Isolated showers could
affect the coastal areas this morning. Better chance for showers
will be possible during the evening and nighttime hours over the
Coastal Bend as an upper level disturbance moves across. These
showers could provide brief MVFR vsbys this evening and overnight.
Ceilings are expected to remain above 3 kft.
&&
.PREV DISCUSSION... /Issued 430 AM CDT Fri Mar 15 2019/
SHORT TERM (Today through Saturday)...
Surface high pressure continues to build south toward the region
this morning with windy conditions already occurring along the
coast. Latest MSAS analysis shows the secondary surge of colder
air moving south through central Texas and expect this air mass
will be in the area before daybreak.
Weak impulse in the southwest flow aloft is interacting with
elevated moisture to provide isolated showers along the coast and
scattered showers over the Gulf waters early this morning and will
continue for today. Isolated thunderstorms are expected to be
offshore where mid level lapse rates are steeper. Another short
wave trough will move into the region tonight, with MOS guidance
and HRRR/Texas Tech WRF showing a bit better coverage of showers
for the coastal plains into the waters. Adequate moisture and weak
impulses in the southwest flow aloft will keep a chance of rain
in the forecast for Saturday for the coastal plains.
Temperatures will be quite cool over the next couple of days
as high pressure moves into the region and cloud cover remains in
place. Highs will be 60-65 today and 55-60 on Saturday.
Tide levels are running around 1.25 feet above expected early this
morning. Wave watch models shows swells of 6 to 8 feet moving
toward the coast today. ETSS and P-ETSS are showing the tide
levels at Bob Hall Pier reaching 1.8 feet this afternoon around
the time of high tide. But ETSS/P-ETSS are not showing the anomaly
as high as it is currently. So will go on the safe side and issue
a Coastal Flood Advisory for this afternoon for the beaches south
of Port Aransas with minor tidal overflow expected here.
Wave watch model shows higher swells impacting the Middle Texas
coast. Even though the winds are alongshore with north-northeast
winds, swells with high periods will provide a moderate risk of
rip currents for Gulf facing beaches today through Saturday.
LONG TERM (Saturday Night through Friday)...
A reinforcing surge of high pressure will help to keep temps cool on
Sunday with much of the region struggling to reach the mid 60s. Lows
will fall into the mid 40s to mid 50s Sunday and Monday night. Winds
will remain out of the north-northeast to kick off the work week. An
upper level disturbance will help to keep us cloudy throughout the
weekend with best chance for precip along the coast and over the
waters. Another upper level disturbance will slide just south of the
region early next week. Could see some showers with this feature as
PWATs will be around 1.3" across the Southern Coastal Bend and over
the Gulf waters.
We begin to dry out mid week as a mid level ridge builds in
overhead. As onshore flow returns, moisture will begin to pool along
the Rio Grande. Model soundings hint at PWATs reaching ~1.5" towards
the end of the work week. The forecast then becomes a bit tricky. An
upper level low will form across the southwest U.S. late Thursday
into early Friday. Models vary right now on location and timing on
this feature. The GFS is the fastest right now with the low lifting
to the NE out of Texas Friday evening. The Euro lags by a good bit.
An associated cold front will swing across the state towards the end
of the period. Showers and thunderstorms will be likely as low level
moisture pools (PWATS ~1.25") and instability increases (MLCAPE
~1500 J/kg) ahead of the boundary.
After a cooler start to the week, temps will rebound into the mid
70s by Thursday as onshore flow strengthens and skies clear.
MARINE...
Strong offshore flow will continue over the Gulf waters today as
high pressure builds into the area. Wind gusts will be near gale
over the offshore waters. Winds are expected to subside for the
bays by this afternoon and for the near shore waters by this
evening. Extended the SCA for the offshore waters through tonight
as elevated seas will be slow to subside and a strong north to
northeast flow will likely continue over this region into
Saturday. Scattered showers and isolated thunderstorms will be
possible today through Saturday as upper level impulses in the
southwest flow aloft move across the waters.
A series of upper level disturbances will maintain rain chances over
the waters early next week. Weak to moderate northeast flow will
continue through mid week before winds gradually veer to the east.
Onshore flow will strengthen ahead of an approaching low pressure
system late next week leading to likely SCA conditions. Although the
threat does not look as high as over the next couple of days, we
could see another round of minor coastal flooding Saturday night
(ESTOFS/P-ETSS output indicates water levels nearing 2ft).
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 60 47 56 48 62 / 20 40 30 30 30
Victoria 59 45 55 45 63 / 10 20 20 20 20
Laredo 63 48 57 46 62 / 10 10 10 20 10
Alice 61 46 56 46 61 / 10 30 30 30 20
Rockport 61 47 56 50 63 / 20 40 30 30 30
Cotulla 62 46 56 43 63 / 0 10 10 20 10
Kingsville 60 47 56 48 62 / 20 30 30 30 20
Navy Corpus 61 49 57 53 63 / 20 40 30 30 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory from noon today to 6 PM CDT this evening
For the following zones: Kleberg Islands...Nueces Islands.
GM...Small Craft Advisory until 7 AM CDT Saturday For the following
zones: Waters from Baffin Bay to Port Aransas from 20 to 60
NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
Small Craft Advisory until 1 PM CDT this afternoon For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Bays and Waterways from Port Aransas to Port
O'Connor.
Small Craft Advisory until 7 PM CDT this evening For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM.
&&
TMT/89...AVIATIONHazardous weather outlook, Mar 15, 5:05 AM CDT, 8 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 505 AM CDT Fri Mar 15 2019 TXZ229>234-239>247-342>347-442-443-447-161100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 505 AM CDT Fri Mar 15 2019 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A Coastal Flood Advisory is in effect this afternoon for the island beaches from Port Aransas south to Baffin Bay. There is a moderate risk of rip currents for Gulf facing beaches along the Middle Texas coast today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There will be a moderate risk of rip currents for Gulf facing beaches of the Middle Texas coast Saturday. No other hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-161100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 505 AM CDT Fri Mar 15 2019 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Small Craft Advisory is in effect for the offshore waters today through tonight. The Advisory is in effect for the bays until 1 PM today and for the near shore waters until 7 PM today. Isolated thunderstorms will be possible over the Gulf waters today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small Craft Advisory conditions are likely again Saturday over the offshore waters. Isolated thunderstorms will be possible over the offshore waters on Saturday. Small Craft Advisory conditions are likely Tuesday morning as onshore flow strengthens. TMT/TC
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:39 AM CDT | Coastal Flood Advisory | CRP | Kleberg, Nueces | 14 hr |
Nearby
Small Craft Advisories in Texas, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.